News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Hypothyroidal patient experiencing head pressure/pain.


 MathProf - Sat Nov 07, 2009 10:09 pm

I'm 53, 6'2", 185lb, white male who only takes medication for Hypothyroidism. I started taking Synthroid ~6yrs ago, at 25mcg (for ~2years), then Levothyroxine at 25mcg (for ~4 years.) On Friday, 8/7/09, I spent the night in a hospital (for 1st time since birth) for abnormal gas/pressure buildup in the upper abdomen which caused chest pain, etc. Emergency room doc took chest x-rays,EKG,blood tests, but found nothing other than an elevated TSH (22.4)level. An internist reviewed the tests and concluded no abnormalities. Heart doctor performed a (15 min+) stress test and said heart was perfect. I was released by 1pm next day (Saturday) and told to follow up with my General MD on Monday. He reviewed hospital info and decided to put me on Levoxyl at 50 mcg. For the next 15 days I took my Levothyroxine at 50mcg to use up that Rx, then switched to the Levoxyl. But, Levoxyl gave me a pelvic rash within 3 days,so I was switched back to Levothyroxine at 50mcg. Recent blood test show TSH levels normal again. I've had a lot of continual pain in the back of lower skull since; and the pain seems to increase with time. Also experiencing sporadic dizziness as well as blurred vision, and some shoulder joint pain since. Why??? Also, I have been taking 1 Tylenol PM generally each night to sleep. What gives?
 Dr.M.Aroon kamath - Tue Nov 10, 2009 1:00 am

User avatar Hi,
The symptoms you were initially experiencing could have been on account of hypothyroidism or side-effects of levothyroxin therapy(more likely to be the former).

Now that the Euthyroid status has been achieved, your more recent symptoms (head ache and dizziness) could be due to lack of sleep(tension head ache?).

Although you have been taking Tylenol perhaps, for a significant length of time, your sleep may be inadequate.So, you have to consult your regular doctor to exclude this possibility.Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here